MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY
Catalog Number VBJR071002A
Medical Device Problem Codes Activation Failure (3270); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2026
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2026, the patient underwent treatment for an aneurysm where a gore® viabahn® endoprosthesis with heparin bioactive surface (viabahn device) was intended to be implanted in the popliteal artery.After reaching the target treatment area, deployment of the viabahn device was initiated by pulling on the deployment line, however, the deployment line became unexpectedly stuck for reasons that remain unknown.The physician discontinued deployment as each attempt caused the delivery catheter to shift from its proper intravascular position.The delivery catheter, with the viabahn endoprosthesis still undeployed, was withdrawn through the sheath out of the patient.The physician then irrigated, and reintroduced the same viabahn device to its original position.When the physician re-applied greater force to pull on the deployment line, resulting in the deployment line braking, and the viabahn device did not deploy.The viabahn device was subsequently withdrawn, and a new viabahn device was utilized to complete the procedure.It was reported there was no patient harm.There was no bow stringing nor tortuous anatomy observed.
 
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
Section h6 updated to reflect completion of investigation.Manufacturing records were reviewed, and the device met all pre-release specifications.The delivery system was returned to gore for evaluation.Evaluation of the returned product indicates partial deployment with deployment line stuck was not confirmed by the imaging evaluation but was confirmed by engineering evaluation.The device was returned with the deployment knob separated from the hub with loose deployment line attached to the knob and at the transition.It was noted the endoprosthesis was not expanded.Engineers attempted to continue deployment with traction at the endoprosthesis but were unsuccessful.The root cause of the stuck deployment line could not be established with the available information, including imaging and device evaluations.Also, broken deployment line was not confirmed by the imaging evaluation but was confirmed by the engineer evaluation.The deployment line was observed returned as two separate pieces, the line was broken near the transition.The cause of the failure mode is determined to be a use error.The viabahn device instructions for use warns against withdrawing the stent back into the introducer sheath after it has been fully introduced as this may result in damage to the device, deployment failure, and states not to reuse the device.The viabahn device instructions for use warns not to forcefully pull the deployment line if excessive resistance is encountered as the deployment line may break.Further information regarding this event was requested by gore, but no further information has been reported, therefore this investigation is considered complete.

Brand Name
GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
vanessa rodriguez
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key24491690
Report Number2017233-2026-07213
Device Sequence Number17419422
Product Code NIP
UDI-Device Identifier00733132623778
UDI-Public(01)00733132623778(17)280427
Combination Product (Y/N)Y
PMA/510(K) Number
P040037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVBJR071002A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/16/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/02/2026
Supplement Report FDA Received Date04/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age52 YR
Patient SexMale